Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 199, NWS Lincoln, IL

September 19, 2005Christian County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2005, 7:08 PM CDT for Christian County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2005, 7:08 PM CDT (00:08 UTC)
Expired
Sep 19, 2005, 7:55 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Christian County, IL

The radar

The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 7:17 PM CDTTSTM WND DMGStonington, ILTREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 5:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1893 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1893 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 200007
SVRILX
ILC021-200100-
/O.NEW.KILX.SV.W.0199.050920T0008Z-050920T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
708 PM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 800 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHARPSBURG...OR ABOUT 11
  MILES NORTH OF TAYLORVILLE...AND WAS MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TAYLORVILLE
  ASSUMPTION

OTHER LOCATIONS IN THE WARNING INCLUDE...WILLEYS...OWANECO AND
STONINGTON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3956 8953 3974 8929 3970 8918 3968 8915
      3966 8915 3965 8914 3965 8908 3963 8904
      3937 8904

$$

BAK
2 follow-up statements
000 
WWUS53 KILX 200032
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT MON SEP 19 2005

ILC021-200100-
/O.CON.KILX.SV.W.0199.000000T0000Z-050920T0100Z/
CHRISTIAN-
732 PM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
CHRISTIAN COUNTY...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILLEYS...OR ABOUT 7
MILES NORTHEAST OF TAYLORVILLE...MOVING SOUTHEAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ASSUMPTION.

ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3946 8951 3972 8941 3970 8918 3968 8915
      3966 8915 3965 8914 3965 8908 3963 8904
      3948 8904

$$

BAK
000 
WWUS53 KILX 200055
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT MON SEP 19 2005

ILC021-200105-
/O.CAN.KILX.SV.W.0199.000000T0000Z-050920T0100Z/
CHRISTIAN-
755 PM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY HAS BEEN 
CANCELLED...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3946 8951 3972 8941 3970 8918 3968 8915
      3966 8915 3965 8914 3965 8908 3963 8904
      3948 8904

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:19 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Sep 19, 3:19 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT MON SEP 19 2005

.DISCUSSION...
SEVERE WEATHER IN PROGRESS, SO WILL KEEP THIS SHORT. HPC WAS LEANING
TWRD GFS FOR THE MODEL OF CHOICE, AS LONG AS WE TEMPER THE
CONVECTIVE FEEDBACK. SIMILAR SITUATION TO YESTERDAY, AND I WILL USE
THE CANADIAN GLOBAL TO GUID THE PRECIP TRENDS.

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
SEVERE STORMS ARE ERUPTING IN OUR NW CWA AHEAD OF THE COLD FRONT.
WIND DAMAGE IN FULTON COUNTY AROUND 245 PM, SO WIND IS REACHING THE
GROUND. CONVECTION MAY BECOME SURFACE BASED SOONER THAN I EXPECTED.
OUR 18Z SOUNDING INDICATED A WARM MID LAYER, WITH A STRONG CAP.
HOWEVER, ANOTHER NIMNAT JUST CAME IN FOR THE NEXT WATCH, SO
ANTICIPATE ADDITIONAL SEVERE CONVECTION IN THE REMAINDER OF OUR
CWA. CAPES TO 2800 J/KG AND LI OF -8 SHOW THAT IF THE CONVECTION
CONTINUES AND BREAKS THE CAP, IT WILL QUICKLY BECOME SEVERE IN OUR
EASTERN AREAS AS WELL. I UPDATED THE GRIDS TO CATAGORICAL FOR THE
REMAINDER OF THE AFTERNOON IN OUR W ZONES, AND INTO THE EVENING FOR
THE E ZONES. QUATER SIZE HAIL REPORT JUST IN FROM CANTON IL, SO THE
PRECIP WATER VALUES OF 1.8 INCHES IS ENOUGH FOR LARGE HAIL, DESPITE
THE FREEZING LEVEL AT 14.6K FT. EXPECT THE STORMS TO END BY TUESDAY
12Z, AND KEPT TUESDAY DRY. WED SHOULD REMAIN DRY AS WELL, WITH HIGH
PRESSURE IN CONTROL.

LONG TERM...THURSDAY THROUGH SUNDAY.
ONLY MINOR UPDATES NEEDED TO THE LONG TERM GRIDS. THE NEXT WEATHER
MAKER WILL BE A FRONTAL BOUNDARY APPROACHING OUR W CWA ON WEDNESDAY
NIGHT, AS LOW PRESSURE LIFTS PAST US TO THE WEST. WE GET CLIPPED BY
OVERNIGHT CONVECTION FROM THE PLAINS, THAT MAY LINGER INTO
THURSDAY. UNCERTAINTIES STILL EXIST WITH THE TRACK OF THE COLD
FRONT, AND WHERE IT WILL STALL OUT IN OUR CWA. I LEFT THE LOW POPS
AS IS THROUGH MONDAY, UNTIL THE INDICATED PATTERN BECOMES MORE
CONSISTENT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

SHIMON
Hazardous weather outlook, Sep 19, 11:43 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT MON SEP 19 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-201645-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1143 AM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH
AN UNSEASONABLY WARM AND MOIST AIRMASS IN PLACE OVER CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. STRONG
THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE ILLINOIS RIVER
BY 2 PM WITH THE REMAINDER OF THE REGION IMPACTED BY THESE STORMS
BY LATE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF LARGE
HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL APPROACH THE REGION THURSDAY NIGHT
THROUGH SATURDAY BRINGING THE REGION ANOTHER CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.

BARKER

In the hours before

Local storm report, Sep 19, 5:45 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
545 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     5 W CHAMPAIGN           40.11N 88.36W
09/19/2005  60 MPH           CHAMPAIGN          IL   EMERGENCY MNGR

            REPORTED IN BONDVILLE.

0459 PM     TSTM WND DMG     CHAMPAIGN               40.11N 88.26W
09/19/2005                   CHAMPAIGN          IL   EMERGENCY MNGR

            10 INCH DIAMETER TREE LIMBS DOWN ON NORTH EDGE OF
            CHAMPAIGN NEAR MARKET ST.

&&

GEELHART
Local storm report, Sep 19, 5:58 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
558 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     4 SW SAVOY              40.02N 88.31W
09/19/2005                   CHAMPAIGN          IL   EMERGENCY MNGR

            *** 1 INJ *** SEMI-TRAILER BLOWN OVER ON I-57 AT MILE
            MARKER 229.

0512 PM     TSTM WND DMG     2 NE URBANA             40.13N 88.18W
09/19/2005                   CHAMPAIGN          IL   EMERGENCY MNGR

            *** 1 INJ *** VEHICLE BLOWN OFF THE ROAD ON I-74 AT MILE
            MARKER 185.

&&

GEELHART
Special weather statement, Sep 19, 6:02 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
602 PM CDT MON SEP 19 2005

ILZ042-047>051-200400-
CASS-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-
602 PM CDT MON SEP 19 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 800 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
802 UNTIL 11 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THE NEW WATCH INCLUDES 6 COUNTIES

IN CENTRAL ILLINOIS

LOGAN... MENARD... SANGAMON...

IN WEST CENTRAL ILLINOIS

CASS... MORGAN... SCOTT...

THIS INCLUDES THE CITIES OF...JACKSONVILLE...
LINCOLN AND SPRINGFIELD.

ILZ027>029-031-036>037-040-200015-
FULTON-KNOX-PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD-
602 PM CDT MON SEP 19 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 800 FOR THE FOLLOWING AREA...

IN ILLINOIS THIS CANCELS 9 COUNTIES

IN CENTRAL ILLINOIS

MARSHALL... MASON... PEORIA...
TAZEWELL... WOODFORD...

IN NORTH CENTRAL ILLINOIS

STARK...

IN WEST CENTRAL ILLINOIS

FULTON... KNOX... SCHUYLER...

THIS INCLUDES THE CITIES OF...GALESBURG...HAVANA AND PEORIA.

ILZ038-043>046-052>057-061-200400-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MCLEAN-MACON-
MOULTRIE-PIATT-SHELBY-VERMILION-
602 PM CDT MON SEP 19 2005

...SEVERE THUNDERSTORM WATCH NUMBER 801 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 12 COUNTIES

IN CENTRAL ILLINOIS

CHRISTIAN... DE WITT... MACON...
MCLEAN... MOULTRIE... PIATT...
SHELBY...

IN EAST CENTRAL ILLINOIS

CHAMPAIGN... COLES... DOUGLAS...
EDGAR... VERMILION...

THIS INCLUDES THE CITIES OF...BLOOMINGTON...CHAMPAIGN...
CHARLESTON...DANVILLE...DECATUR...MATTOON...NORMAL...
SHELBYVILLE...TAYLORVILLE AND URBANA.
Local storm report, Sep 19, 6:14 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     GROVELAND               40.61N 89.53W
09/19/2005                   TAZEWELL           IL   EMERGENCY MNGR

            4 INCH DIAMETER TREE DOWN.

0338 PM     TSTM WND GST     GROVELAND               40.61N 89.53W
09/19/2005  60 MPH           TAZEWELL           IL   EMERGENCY MNGR

0408 PM     TSTM WND DMG     ARMINGTON               40.34N 89.31W
09/19/2005                   TAZEWELL           IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN, ONE ON A CAR.

0408 PM     TSTM WND GST     ARMINGTON               40.34N 89.31W
09/19/2005  65 MPH           TAZEWELL           IL   EMERGENCY MNGR

0607 PM     HAIL             TALLULA                 39.95N 89.94W
09/19/2005  0.75 INCH        MENARD             IL   EMERGENCY MNGR

&&

GEELHART
Local storm report, Sep 19, 6:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
627 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     PEKIN                   40.57N 89.63W
09/19/2005                   TAZEWELL           IL   EMERGENCY MNGR

            18 INCH DIAMETER TREE LIMB FELL ON A HOUSE. LIMB LENGTH
            15 FEET.

&&

GEELHART
Local storm report, Sep 19, 6:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
635 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             RIVERTON                39.85N 89.54W
09/19/2005  1.00 INCH        SANGAMON           IL   EMERGENCY MNGR

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 7:17 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Shelby58 min
Sep 19, 10:11 PM CDTSevere Thunderstorm WarningILXSangamon34 min
Sep 20, 6:07 AM CDTDense Fog AdvisoryILXCass, Logan, McLean, Marshall, Mason, Menard and 5 more3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.